MAUDE Adverse Event Report: ABBOTT POINT OF CARE INC. I-STAT1 ANALYZER, IMMUNO READY

ABBOTT POINT OF CARE INC. I-STAT1 ANALYZER, IMMUNO READY
Catalog Number 04P75-01
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, abbott point of care (apoc) was contacted by a customer who reported that i-stat1 analyzer sn (b)(6) was burned, unable to boot.The analyzer was returned to flextronics, singapore for repair.There was no external damage to the analyzer, nor evidence of burn on the exterior.During analysis the capacitor c26 was found burnt.On 17-sep-2023 apoc became aware the customer experienced visual smoke coming from the analyzer.Apoc has determined that a component failure within the analyzer circuitry, may lead to the batteries becoming uncomfortably hot to touch in the area of the battery compartment when using a green non-fused battery carrier.However, using i-stat rechargeable batteries at the time of the event.Therefore, the analyzer is unlikely to become hot to touch, failing safe.The was repaired and returned to the customer.Based on the information available, there were no patient or user related injuries associated with this complaint.
 
Additional Manufacturer Narrative
Apoc incident #: (b)(4).Apoc labeling will be evaluated during the investigation as pertaining to the event.
 
Additional Manufacturer Narrative
Apoc incident: (b)(4).The investigation was completed on 20-sep-2023.On 17-sept-2023, regional customer service manger, china emailed tss.Business partner reported that smoke was observed coming from the inside of the analyzer.Analyzer s/n (b)(6) was returned because it would not activate with an i-stat rechargeable battery, and it emitted smoke as later reported on 17-sep-2023.Failure analysis determined that the cause of the complaint was the failure of a 100f tantalum capacitor (apoc p/n: 013827-01 01) c26 on the main board of the analyzer, between the primary battery and ground.The capacitor had failed such that it created a short circuit between the battery and ground; current flowing through the shorted capacitor caused heat damage, which gave the capacitor a burned appearance.There is no reason to suspect that the failed capacitor while using a rechargeable battery is likey to become hot to the touch, nor cause or contribute to a death or serious injury.The product failed safe.

Brand Name
I-STAT1 ANALYZER, IMMUNO READY
Common Device Name
I-STAT1 ANALYZER
Manufacturer (Section D)
ABBOTT POINT OF CARE INC.
400 college road
princeton NJ 08540
Manufacturer (Section G)
FLEXTRONICS MANUFACTURING (SINGAPORE)
pte ltd
1 kallang place
singapore 33921 1
SN   339211
Manufacturer Contact
linda maczuszenko
pte ltd
1 kallang place
singapore, NJ 33921-1
SN   339211
6136123525
MDR Report Key17774757
Report Number2245578-2023-00127
Device Sequence Number6114055
Product Code CGA
UDI-Device Identifier00054749000340
UDI-Public00054749000340
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K001387
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04P75-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2023
Supplement Date Received by Manufacturer09/20/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown